Funnel Cloud, Madison
- When
- July 17, 11:11 AM CST
- Where
- Madison County, 5.34 mi WSW of Manley Xrds
- Reported by
- Newspaper
- Coordinates
- 34.630, -86.880
A funnel cloud was observed in the Mooresville, AL vicinity.
A funnel cloud was spotted during the early afternoon in the Mooresville, AL vicinity. The funnel was photographed by from at least two vantage points and was visually seen by a pilot from an incoming commercial aircraft into Huntsville International Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A funnel cloud was spotted during the early afternoon in the Mooresville, AL vicinity. The funnel was photographed by from at least two vantage points and was visually seen by a pilot from an incoming commercial aircraft into Huntsville International Airport. The photographic evidence showed a condensation funnel that was not quite half way down from cloud base and no damage was reported. Analysis of local Doppler radar data and near storm environmental conditions revealed that this funnel was most likely generated through a process that generates landspouts, or non-supercell tornadoes. A towering cumulus cloud had developed in this area, followed almost immediately by the funnel cloud report. A thunderstorm cluster moved northeast and entered the area soonafter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 17, 9:20 AM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 AM CDT TUE JUL 17 2007 .UPDATE... A WASHED OUT SURFACE BOUNDARY WHICH EXTENDS EAST FROM A WEAK UPPER LEVEL LOW LOCATED IN SOUTHEASTERN TEXAS AND WESTERN LA...STILL HANGING ON ACROSS CENTRAL ALABAMA INTO EASTERN MISSISSIPPI. THERE HAS BEEN SOME WIDELY SCATTERED SHOWERS ALONG THIS BOUNDARY SO FAR THIS MORNING...PRIMARILY SOUTH OF THE FORECAST AREA. HOWEVER...OVER THE LAST HOUR SOME SCATTERED MODERATE TO HEAVY RAIN SHOWERS HAVE MADE THEIR WAY INTO SOUTHWESTERN LAWRENCE...WINSTON...AND WALKER COUNTIES. MOST OF THE ACTIVITY EAST OF INTERSTATE 65 ALONG THIS BOUNDARY HAS BEEN PRIMARILY VIRGA. THIS SURFACE BOUNDARY ALONG WITH CLOUD COVER AND A WEAK 500 MB JET STREAK OF 30 KTS...WILL BE THE PRIMARY PLAYERS IN THE FORECAST FOR THE REMAINDER OF TODAY. WITH DEWPOINTS AREAWIDE AROUND 70...PLENTY OF MOISTURE AVAILABLE TO BE TAPPED. THE BOUNDARY...AIDED BY A 30 KT JET STREAK AT 500 MB...WILL FOCUS ANY PRECIPITATION SOUTH OF THE TENNESSEE RIVER INTO NORTHERN GEORGIA AS THE DAY PROGRESSES. THERE WERE SOME BREAKS IN THE CLOUD COVER EARLIER THIS MORNING OVER NORTHWEST ALABAMA AND JACKSON COUNTY. RUC AND NAM DEVELOP SOME HIGHER QPF OVER THIS AREA. OVER THE LAST HOUR...CLOUD COVER HAS INCREASED IN THESE AREAS NOTICEABLY. ALL THREE SHORT TERM MODELS PICKED UP ON THIS AND KEEP AT LEAST A BROKEN DECK OF HIGH CLOUDS ACROSS THE FORECAST AREA THROUGH THE DAY. THUS...SKEPTICAL THAT AREAS FURTHER NORTH FROM THE BOUNDARY WILL SEE 60 PERCENT RAINFALL COVERAGE TODAY. WILL INCREASE AREAS NORTH OF THE BOUNDARY TO 50 PERCENT...BASED ON CURRENT RADAR TRENDS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 317 AM CDT TUE JUL 17 2007 ALZ001>010-016-TNZ076-096-097-171800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 317 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A MOIST AIRMASS AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWER AND THUNDERSTORM ACTIVITY TODAY. THE SHOWERS AND STORMS WILL BE MOST NUMEROUS EAST OF INTERSTATE 65. ALONG WITH THE THREAT OF CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY OVER AREAS THAT RECEIVE REPETITIVE STORMS AND SHOWERS. THIS MAY LEAD TO SHORT TERM WATER PONDING ISSUES ON SUSCEPTIBLE ROADWAYS AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NEARLY DAILY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE THE MAIN HAZARDS WITH THE STRONGEST STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. KULA
The Northeast Alabama radar (KHTX), 80 km away, was scanning. The volume nearest the first event began at 17:12 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed in the Mooresville, AL vicinity.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51709.